×

Spaces of functions of mixed smoothness and approximation from hyperbolic crosses. (English) Zbl 1045.41009

The authors study the relation between classes of functions defined by rates of best approximation with respect to hyperbolic crosses and smoothness spaces either defined by Fourier analytical tools or defined by differences with a dominating mixed term. Section 2 contains the definition, properties and some equivalent characterizations of Besov-Lizorkin-Triebel classes of dominating mixed smoothness. Section 3 deals with the description of approximation spaces with respect to the hyperbolic cross.A characterization as interpolation spaces is also studied. Section 4 collects some rsults on the interpolation of spaces of dominating mixed smoothness. The main contributions of the paper are contained in Section 5.Here the authors clarify the relations between the approximation classes on the one side and the spaces of Besov and Lizorkin-Triebel type on the other. Finally, in Section 6 some results regarding the approximation by partial sums with respect to hyperbolic crosses are presented.

MSC:

41A17 Inequalities in approximation (Bernstein, Jackson, Nikol’skiĭ-type inequalities)
41A25 Rate of convergence, degree of approximation
41A63 Multidimensional problems
42B99 Harmonic analysis in several variables
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Amanov, T.I, Spaces of differentiable functions with dominant mixed derivative, (1976), Nauka Alma-Ata
[2] Babenko, K.I, Approximation by trigonometric polynomials in a certain class of periodic functions of several variables, Dokl. acad. nauk SSSR, 132, 247-250, (1960) · Zbl 0102.05301
[3] Bakhvalov, N.S, Embedding theorems for classes of functions with several bounded derivatives, Vestnik moskov. univ. ser. I mat. mekh., 3, 7-16, (1963)
[4] Bergh, J; Löfström, J, Interpolation theory. an introduction, (1976), Springer Berlin · Zbl 0344.46071
[5] Besov, O.V; Kudryavtsev, L.D; Lizorkin, P.I; Nikol’skij, S.M, Investigations in the theory of spaces of differentiable functions of several variables, Proc. Steklov. inst., 182, 73-139, (1988) · Zbl 0693.46032
[6] Bugrov, Ya.S, Approximation of a class of functions with a dominant mixed derivative, Mat. sb., 64, 106, 410-418, (1964) · Zbl 0135.34902
[7] Burenkov, V.I; Gol’dman, M.L; Burenkov, V.I; Gol’dman, M.L, On the interconnection of norms of operators in periodic and nonperiodic function spaces, Trudy mat. inst. Steklov., Proc. Steklov. inst. math., 3, 53-112, (1984) · Zbl 0557.46024
[8] Delvos, F.-J; Schempp, W, Boolean methods in interpolation and approximation, Pitman research notes, Vol. 230, (1989), Longman Scientific & Technical Harlow · Zbl 0698.41032
[9] DeVore, R.A; Konyagin, S.V; Temlyakov, V.N, Hyperbolic wavelet approximation, Constr. approx., 14, 1-26, (1998) · Zbl 0895.41016
[10] DeVore, R.A; Lorentz, G.G, Constructive approximation, (1993), Springer Berlin
[11] DeVore, R.A; Petrushev, P.P; Temlyakov, V.N, Multivariate trigonometric polynomial approximations with frequencies from the hyperbolic cross, Math. notes, 56, 900-918, (1994) · Zbl 0839.42006
[12] Fefferman, C; Stein, E.M, Some maximal inequalities, Amer. J. math., 93, 107-115, (1971) · Zbl 0222.26019
[13] Franke, J, On the spaces Fp,qs of triebel – lizorkin typepointwise multipliers and spaces on domains, Math. nachr., 125, 29-68, (1986)
[14] Jawerth, B, Some observations on Besov and lizorkin – triebel spaces, Math. scand., 40, 94-104, (1970) · Zbl 0358.46023
[15] Kamont, A, On hyperbolic summation and hyperbolic moduli of smoothness, Constr. approx., 12, 111-126, (1996) · Zbl 0857.41007
[16] Lizorkin, P.I, On the theory of Fourier multipliers, Trudy mat. inst. Steklov., 173, 149-163, (1986) · Zbl 0642.42010
[17] Lizorkin, P.I; Nikol’skij, S.M; Lizorkin, P.I; Nikol’skij, S.M, Spaces of functions of mixed smoothness from the decomposition point of view, Trudy mat. inst. Steklov., Proc. Steklov. inst. math., 3, 163-184, (1990) · Zbl 0707.46025
[18] Nikol’skaya, N.S, Approximation of differentiable functions of several variables by Fourier sums in the Lp metric, Sibirsk. mat. zh., 15, 395-412, (1974) · Zbl 0307.42003
[19] Nikol’skij, S.M, Approximation of functions of several variables and imbedding theorems, (1975), Springer Berlin · Zbl 0307.46024
[20] Peetre, J, New thoughts on Besov spaces, (1976), Duke Univ. Press Durham · Zbl 0356.46038
[21] Schmeisser, H.-J; Triebel, H, Topics in Fourier analysis and function spaces, (1987), Wiley Chichester · Zbl 0661.46024
[22] W. Sickel, Approximation from sparse grids and Sobolev spaces of dominating mixed smoothness, preprint, Jena, 2002, 31p.
[23] Sickel, W; Triebel, H, Hölder inequalities and sharp embeddings in function spaces of Bp,qs and fp,qs type, Z. anal. anwerdungen., 14, 105-140, (1995) · Zbl 0820.46030
[24] Stein, E.M, Harmonic analysis, real variable methods, orthogonality, and oscillatory integrals, (1993), Princeton University Press Princeton · Zbl 0821.42001
[25] Temlyakov, V.N, Approximation of functions with bounded mixed derivative, Trudy mat. inst. Steklov., 178, 1-112, (1986) · Zbl 0625.41028
[26] Temlyakov, V.N, Approximation of periodic functions, (1993), Nova Science New York · Zbl 0899.41001
[27] Triebel, H, Interpolation theory, function spaces, differential operators, (1978), North-Holland Amsterdam · Zbl 0387.46032
[28] Triebel, H, Theory of function spaces, (1983), Birkhäuser Basel · Zbl 0546.46028
[29] Triebel, H, Theory of function spaces. II, (1992), Birkhäuser Basel · Zbl 0778.46022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.